MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2120-040
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual, dimensional, functional and sem/chem analysis were performed on the returned device.The reported difficulty advancing the device over the guide wire was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.However, a review of the complaint history of the reported lot revealed similar complaints from this lot, indicating there is a potential quality issue.Based on the evaluation of the returned device, a potential product quality issue has been identified for the reported difficulty advancing the device over the guide wire.An unknown clear material was noted in the hub guide wire port at the proximal glue port area which resulted in the reported difficulty advancing the device over the guide wire and may be related to a manufacturing issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported the procedure was to treat a moderately calcified and tortuous lesion in the thoracic aorta.The 12x40mm armada 35 balloon dilatation catheter (bdc) was advanced however it was noted the guide wire did not exit the bdc.Different guide wires were attempted however the same issue occurred therefore the bdc was removed from the anatomy.Another armada 35 of the same size and lot was opened however the same issue occurred.The procedure was completed using another armada 35.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.Return device analysis of both armada devices confirmed foreign material inside the hib guide wire port at the proximal glue port area.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19498065
Report Number2024168-2024-06748
Device Sequence Number7870490
Product Code LIT
UDI-Device Identifier08717648155550
UDI-Public(01)08717648155550(17)261231(10)30719G2
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB2120-040
Device Lot Number30719G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown